MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38482
Medical Device Problem Code Delivery System Failure (2905)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Pma/510(k) # p100022/s001.The investigation into this event is still being carried out.A follow up report will be submitted within the next 30 days with the investigation conclusions.
 
Event or Problem Description
Initial mdr is being submitted based on malfunction precedence.They had a 6x45 cm long sheath over bifurcation and put a zilver across it and got it lined up to deploy.When trying to use the thumbwheel, they met a lot of resistance.The zilver kinked on the inside of the sheath where it crosses the iliac bifurcation.They took it out and utilized another device to complete the procedure successfully.
 
Event or Problem Description
This follow up report is being submitted to updated the investigation results.Initial mdr submitted based on malfunction precedence.They had a 6x45 cm long sheath over bifurcation and put a zilver across it and got it lined up to deploy.When trying to use the thumbwheel, they met a lot of resistance.The zilver kinked on the inside of the sheath where it crosses the iliac bifurcation.They took it out and utilized another device to complete the procedure successfully.
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.(b)(4).Pma/510(k) # p100022/s001.Problem statement: "they had a 6x45 cm long sheath over bifurcation and put a zilver across it and got it lined up to deploy.When trying to use the thumbwheel, they met a lot of resistance.The zilver kinked on the inside of the sheath where it crosses the iliac bifurcation.They took it out and utilized another device to complete the procedure successfully." device evaluation: the zisv6-35-125-6-120-ptx device involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.From customer testimony, it is known that the complaint device was advanced over a 0.035¿ diameter wire guide.The device was flushed prior to use.The stent was not deployed, and no portion of the stent remained in the patient.It is unknown if the patient¿s anatomy was severely calcified or tortuous.Pre-dilation was conducted prior to stent deployment.The device related to this occurrence underwent a laboratory evaluation on the 29th march 2018.On evaluation of the returned device, it was observed that the complaint device was returned without the stent, and with the red safety trigger depressed.It was not possible to flush the device.Kinks were observed in the stent retraction sheath (srs) at 94.5cm and 114.5cm from the strain relief.Kinks were observed in the stability sheath (ss) at 71.5cm from the strain relief.The distal inner component was exposed, showing 1.5cm between the white tip and the distal end of the srs.The distal white tip was not damaged.Crinkles were observed on the distal srs, with a 5.5mm pitch.The thumbwheel mechanism could be rotated freely.The device handle was opened, and the stent retraction wire was found to be separated from the stent retraction sheath.Complaint is confirmed as the failure was verified in the laboratory.The stent retraction wire was found to be separated from the stent retraction sheath.The customer was contacted to ask about the aortic bifurcation, patient anatomy and the whereabouts of the stent.After three requests, the information was not provided.The investigation will be updated if the information becomes available.Possible causes for this occurrence could include a tortuous or calcified anatomy, or a tight aortic bifurcation.A difficult anatomy could have caused the kinks and crinkles on the sheaths, leading to resistance during deployment.The resistance could have caused or contributed to the retraction wire separating from the stent retraction sheath.However, as the information has not been provided and the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.It can be noted that as per the product instruction for use: ¿do not use excessive force to deploy the stent.If excessive resistance is felt when beginning deployment, remove the delivery system without deploying the stent and replace with a new device.¿ a capa has been initiated to document and track the actions taken to investigate the stent retraction wire/stent retraction sheath joint separation.Document review: prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity as per fqc.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with this lot number.Summary: complaint is confirmed as the failure was verified in the laboratory.The stent retraction wire was found to be separated from the stent retraction sheath.The risk was determined to be low.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The procedure was completed with another device.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7410537
Report Number3001845648-2018-00160
Device Sequence Number1636824
Product Code NIU
UDI-Device Identifier10827002384825
UDI-Public(01)10827002384825(17)191031(10)C1447280
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG38482
Device Catalogue NumberZISV6-35-125-6-120-PTX
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/13/2018
Event Location Hospital
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer04/10/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1